Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 54, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 26, 2001, 1:41 PM EDT for Florence County, Williamsburg County, South Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 1:41 PM EDT (17:41 UTC)
- Expired
- Jun 26, 2001, 2:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Florence County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 120 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2731 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 261743 SVRILM SCC041-089-261845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 141 PM EDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 245 PM EDT * AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER KINGSTREE...OR ABOUT 3 MILES NORTHEAST OF KINGSTREE...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEBRON CROSSROADS AT 155 PM EDT CADES AT 200 PM EDT LAKE CITY AT 220 PM EDT HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. .END $$ RAS LAT...LON 3366 7995 3351 7957 3382 7934 3411 7980
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:40 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 26, 1:40 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 140 PM EDT TUE JUN 26 2001 MORE THUNDERSTORMS BEGINNING TO FIRE ACROSS THE AREA. WILL INCLUDE A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS EVENING WITH AREAS OF MORE FOG LATE TONIGHT. UPPER LOW WILL MOVE WEST TO MID MISSISSIPPI VALLEY ON WEDNESDAY AND HIGH PRESSURE SURFACE AND ALOFT MAKE A WESTWARD PUSH INTO THE AREA. STILL THERE IS EVIDENCE OF ANOTHER WEAK IMPULSE MOVING INTO THE AREA FROM THE SOUTH. A TONGUE OF LOW/MID LEVEL MOISTURE STILL POKING UP THE COAST. I WILL KEEP A LOW POP IN THE FORECAST. AFTER TOMORROW EVENING...CAN NOT REALLY JUSTIFY ANY POPS ABOVE THRESHOLD WITH HIGH PRESSURE AND SUBSIDENCE FIRMLY IN CHARGE...ALTHOUGH THIS TIME OF YEAR IT IS HARD TO RULE ANYTHING OUT. TEMPERATURES WARMING AT ALL LEVELS AS DRIER SOUTHWEST FLOW KICKS IN. BACKDOOR COLD FRONT EDGING DOWN THE COAST AS HIGH PRESSURE BUILDS SOUTHEAST FROM ONTARIO ACROSS NORTHEAST/MID ATLANTIC STATES. THIS FRONT SHOULD GET CLOSE ENOUGH LATER SUNDAY OR MONDAY TO BRING CHANCE OF SHOWERS AND THUNDERSTORMS. FRONT LIKELY TO DISSIPATE ACROSS THE AREA TUESDAY. CWF: E TO SE WIND 5 TO 10 KT AND 2 FT SEAS CURRENTLY. WIND WILL BECOME MORE S ON WED AND THEN SW WED NIGHT AND THU. WIND SPEED AND SEAS VIRTUALLY THE SAME AS CURRENT CONDITIONS THROUGH THE PERIOD. FCSTID = 27 ILM 72 88 73 90 / 40 20 20 10 LBT 71 90 72 92 / 40 20 20 10 FLO 71 90 72 92 / 40 20 20 10 MYR 72 86 73 88 / 40 20 20 10 .ILM... NC...NONE. SC...NONE. DIGIORGI
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:23 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.